Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 10, 2017, 8:29 AM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Aug 10, 2017, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2017, 8:29 AM MDT (14:29 UTC)
- In effect from
- Aug 10, 2017, 12:00 PM MDT
- Expired
- Aug 10, 2017, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 2777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS85 KBOI 101429 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 829 AM MDT Thu Aug 10 2017 ...SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS THIS AFTERNOON AND EVENING... .A moist and unstable atmosphere will generate thunderstorms this afternoon and evening. Thunderstorm coverage will be scattered across Idaho zones 423, 426 and the southern portions of Oregon zones 636 and 637. Strong gusty outflow winds up to 40 mph will be possible with storms. IDZ423-426-ORZ636-637-110600- /O.NEW.KBOI.FW.W.0007.170810T1800Z-170811T0600Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 829 AM MDT Thu Aug 10 2017 /729 AM PDT Thu Aug 10 2017/ ...RED FLAG WARNING FOR LIGHTNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426...636 AND 637... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from noon MDT /11 AM PDT/ today to midnight MDT /11 PM PDT/ tonight. * THUNDERSTORMS...Scattered coverage this afternoon and evening. * OUTFLOW WINDS...Gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
2 follow-up statements
504 WWUS85 KBOI 102010 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 210 PM MDT Thu Aug 10 2017 ...SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS THIS AFTERNOON AND EVENING... .A moist and unstable atmosphere will generate thunderstorms this afternoon and evening. Thunderstorm coverage will be scattered across Idaho zones 423, 426 and the southern portions of Oregon zones 636 and 637. Strong gusty outflow winds up to 40 mph will be possible with storms. IDZ423-426-ORZ636-637-110400- /O.EXT.KBOI.FW.W.0007.000000T0000Z-170811T0400Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 210 PM MDT Thu Aug 10 2017 /110 PM PDT Thu Aug 10 2017/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT /9 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS... BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423...426... 636 AND 637... * THUNDERSTORMS...Scattered coverage this afternoon and evening. * OUTFLOW WINDS...Gusts to 40 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
154 WWUS85 KBOI 110354 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 954 PM MDT Thu Aug 10 2017 IDZ423-426-ORZ636-637-110500- /O.EXP.KBOI.FW.W.0007.000000T0000Z-170811T0400Z/ Owyhee Mountains-Southern Highlands-Burns BLM-Vale BLM- 954 PM MDT Thu Aug 10 2017 /854 PM PDT Thu Aug 10 2017/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT /9 PM PDT/ THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS... BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 423... 426... 636 AND 637... Thunderstorms have dissipated and any further activity tonight will be isolated. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:57 AM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 2:57 AM MDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Boise ID 257 AM MDT Thu Aug 10 2017 .SHORT TERM...Little pattern change today and only slight weather changes from yesterday, with scattered afternoon thunderstorms expected in the southern Sawtooths and central Idaho Mountains this afternoon. Isolated thunderstorms elsewhere at higher elevations. Temperatures similar to yesterday. Continued smoke and haze under light winds aloft. Little change Friday from today. .LONG TERM...Friday night through Thursday. Upper level ridge begins to break down Friday night as an upper level trough reaches the northwest coast. There remains enough moisture ahead of the trough for afternoon showers and thunderstorms Saturday and Sunday. The trough moves inland on Monday with passage of a cold front that will bring cooler temperatures. There could be enough moisture for showers and thunderstorms with the front though the bulk of moisture will be north of the region. Northwest flow follows the trough passage Tuesday through Thursday for dry conditions and temperatures below normal. && .AVIATION...Widespread smoke layers from wildfires with MVFR at times. Scattered thunderstorms along ID/NV border and in the central mountains of Idaho this afternoon and evening. Isolated thunderstorms elsewhere at higher elevations. Surface winds variable 5-15kt, except gusts up to 40kt near storms. Winds aloft at 10 KFT MSL: easterly 5-10kt. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JDS AVIATION.....JDS
Nearby
Red Flag Warnings in Idaho, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.